MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINE, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINE, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71337652
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2021, a r3 20 deg xlpe acet lnr 32 mm x 52 mm was implanted by mistake (during the procedure it was incorrectly selected).This adverse event was solved by bringing the patient back to the operating room for a thr revision surgery to exchange the r3 20 deg xlpe acet lnr 32 mm x 52 mm to a 36 mm liner.There was a delay of greater than 30 minutes.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, per the complaint details, we are currently unable to rule out a procedural variance as a contributing factor to the reported event which does not represent a device malfunction.Based on the information provided, the implantation mistake was resolved by a thr revision to exchange the r3 20 deg xlpe acet lnr 32mm x 52mm to a 36 mm liner.There was a delay of greater than 30 minutes, however, the current health status of patient is unknown.Therefore, the impact to the patient beyond that which has already been reported is unknown.Should any additional relevant medical information be provided, this compliant would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used or user/procedural variance.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINE, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12969679
Report Number1020279-2021-08586
Device Sequence Number4395007
Product Code JDI
UDI-Device Identifier03596010598493
UDI-Public03596010598493
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337652
Device Catalogue Number71337652
Device Lot Number19AM06968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale
Patient Weight200 KG